Ohio, 2003

Flash Flood in Ohio, August 6, 2003

August 6, 2003 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 6, 2:05 PM EST, 3 hours 25 minutes earlier.

Area forecast discussion, Aug 6, 2:05 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 PM EDT WED AUG 6 2003

POPCORN SHOWERS/TSTMS SCATTERED ABOUT THE CWA. PULSING CELLS HAVE
NOT AMOUNTED TO MUCH SO FAR. PERSISTENCE LEADS US TO ADD PATCHY FOG
TO FCST FOR LATE TONIGHT AND EARLY THURSDAY.

BETTER CHANCE OF SHOWERS AND TSTMS ON THURSDAY AFTERNOON AND EVENING
AS WEAK COLD FRONT APPROACHES FROM THE WEST. K INDICES 30-34 21Z
THURSDAY TO 00Z FRIDAY. PW RUNNING 1.2 TO 1.5 ACROSS CWA WITH
HIGHEST OVER OUR SRN ZONES WITH A SLIGHT INCREASE DURING THURSDAY
EVENING. GOING OUT 120 HOURS LONG WAVE TROUGH STAYS TO OUR WEST.

PIT   63  80  64  78 /  30  30  30  30
HLG   63  79  64  78 /  30  30  30  30
MGW   63  79  63  79 /  30  40  30  30
ZZV   63  79  63  79 /  30  40  30  30
PHD   63  79  64  78 /  30  30  30  30
FKL   59  77  62  76 /  30  30  30  30
DUJ   59  77  62  76 /  30  30  30  30
LBE   63  79  64  78 /  30  30  30  30
BTP   59  77  62  76 /  30  30  30  30
IDI   59  77  62  76 /  30  30  30  30
ODM   56  75  59  77 /  30  50  40  50

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

RS
Hazardous weather outlook, Aug 6, 4:11 AM EST, 13 hours 19 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-060915-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 AM EDT WED AUG 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 6, 1:59 PM EST, 3 hours 31 minutes before
PAZ008-062000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT WED AUG 6 2003

...HEAVY RAIN MOVING INTO NORTHERN VENANGO COUNTY...

A THUNDERSTORM WITH HEAVY RAIN IS MOVING INTO THE NORTHWEST CORNER
OF VENANGO COUNTY NEAR THE COMMUNITIES OF DIAMOND, CHAPMANVILLE, AND
BRADLEYTOWN. THE STORM IS MOVING TO THE SOUTHEAST AT TWENTY MILES
PER HOUR. EXPECT HEAVY RAINFALL OF ONE HALF INCH IN LESS THAN A HALF
HOUR AS THE STORM PASSES.

MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW
VISIBILITIES IN HEAVY RAIN.

LS.

The radar

The Pittsburgh radar (KPBZ), 159 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Muskingum

When
August 6, 5:30 PM EST to 6:15 PM EST
Where
Muskingum County, 4 mi NW of Zanesville
Reported by
LAW ENFORCEMENT
Coordinates
39.965, -81.944 (the zone’s center; the record gives no point)

Flooding on Route 146.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334125.